MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle sftygld 22x1-1/2 rb was missing the needle cap and sterility was compromised prior to use.The following information was provided by the initial reporter: verbatim: it was reported that the nurse went to use this needle when she noticed part of the needle was sticking out of the packaging.It appears during the assemble process a cap was not put on the needle.No one was stuck or injured by the needle.The attached pictures of an needle we received.I was told the nurse went to use this needle when she noticed part of the needle was sticking out of the packaging.It appears during the assemble process a cap was not put on the needle.No one was stuck or injured by the needle.I just want to make sure the team is aware in case other departments have found a similar problem and are aware of this incident.I will save the needle is a safe and secure place.Please let me know if any other documentation or reporting needs to be done by our unit regarding this matter.
 
Additional Manufacturer Narrative
H.6.Investigation: two photos and eleven strips of 5 safetyglide needles were received, split amongst a plastic bag and an opened shelf carton.They were confirmed to be from batch #9316337 (p/n 305900).The samples were visually evaluated.The reported defect was not observed in the returned samples.The photos, however, depicted a single sealed package from the same batch.The needle inside the package had no shield with the cannula having punctured and sticking out of the bottom web.Potential root cause for the missing shield defect is associated with defective product from supplier and the failure to reject potentially defective pieces during the packaging process.Recent work had been done with the vendor to improve incoming product quality.In addition, on the line in-process improvements have been implemented to detect and reject defective product to reduce the chance of needles with missing shield being packaged.Completed: jan 2020.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD NEEDLE SFTYGLD 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9727980
Report Number1213809-2020-00116
Device Sequence Number3069096
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number305900
Device Catalogue Number305900
Device Lot Number9316337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;